Alert archive / California / Wind Advisories in 2022

Wind Advisory 5, NWS San Diego, CA

January 24, 20224 counties in California

NWS San Diego, CA issued this wind advisory at Jan 24, 2022, 1:39 PM PST for 4 counties in California. It took effect at Jan 25, 2022, 4:00 PM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2022, 1:39 PM PST (21:39 UTC)
In effect from
Jan 25, 2022, 4:00 PM PST
Expired
Jan 26, 2022, 12:55 AM PST
In force
9 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2022-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2022-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3077 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
-45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

579 
WWUS76 KSGX 242139
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
139 PM PST Mon Jan 24 2022

CAZ048-055-057-554-250545-
/O.NEW.KSGX.WI.Y.0005.220126T0000Z-220126T1800Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Santa Ana Mountains and Foothills-
Orange County Inland Areas-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, 
Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, 
Wrightwood, Santa Ana, Anaheim, Garden Grove, Orange, Fullerton, 
and Mission Viejo
139 PM PST Mon Jan 24 2022

...WIND ADVISORY IN EFFECT FROM 4 PM TUESDAY TO 10 AM PST
WEDNESDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts to 50 mph
  expected. Strongest winds expected on the foothills of the San
  Bernardino mountains and Santa Ana mountains.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire, San Bernardino County Mountains, Santa Ana Mountains 
  and Foothills and Orange County Inland Areas.

* WHEN...From 4 PM Tuesday to 10 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
5 follow-up statements
194 
WWUS76 KSGX 250509
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
909 PM PST Mon Jan 24 2022

CAZ048-055-057-554-251400-
/O.CON.KSGX.WI.Y.0005.220126T0000Z-220126T1800Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Santa Ana Mountains and Foothills-
Orange County Inland Areas-
Including the cities of Riverside, San Bernardino, Ontario, 
Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, 
Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, 
Wrightwood, Santa Ana, Anaheim, Garden Grove, Orange, Fullerton, 
and Mission Viejo
909 PM PST Mon Jan 24 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM TUESDAY TO 10 AM PST
WEDNESDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts to 50 mph 
  expected. Strongest winds expected on the foothills of the San 
  Bernardino mountains and Santa Ana mountains.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire, San Bernardino County Mountains, Santa Ana Mountains 
  and Foothills and Orange County Inland Areas.

* WHEN...From 4 PM Tuesday to 10 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
048 
WWUS76 KSGX 251051
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
251 AM PST Tue Jan 25 2022

CAZ048-055-057-554-252300-
/O.CON.KSGX.WI.Y.0005.220126T0000Z-220126T1800Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Santa Ana Mountains and Foothills-
Orange County Inland Areas-
Including the cities of Riverside, San Bernardino, Fontana, 
Rancho Cucamonga, Corona, Crestline, Running Springs, Orange, 
and Mission Viejo
251 AM PST Tue Jan 25 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM PST WEDNESDAY...

* WHAT...Northeast winds 15 to 25 mph with gusts to 50 mph 
  expected.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire, Santa Ana Mountains and Foothills, San Bernardino 
  County Mountains and Orange County Inland Areas.

* WHEN...From 4 PM this afternoon to 10 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

17
119 
WWUS76 KSGX 252122
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
122 PM PST Tue Jan 25 2022

CAZ048-055-057-554-260600-
/O.CON.KSGX.WI.Y.0005.220126T0000Z-220126T1800Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Santa Ana Mountains and Foothills-
Orange County Inland Areas-
Including the cities of Riverside, San Bernardino, Fontana, 
Rancho Cucamonga, Corona, Crestline, Running Springs, Orange, 
and Mission Viejo
122 PM PST Tue Jan 25 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY...

* WHAT...Northeast winds 15 to 25 mph with gusts to 50 mph 
  expected.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire, Santa Ana Mountains and Foothills, San Bernardino 
  County Mountains and Orange County Inland Areas.

* WHEN...From 4 PM this afternoon to 10 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
006 
WWUS76 KSGX 260547
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
947 PM PST Tue Jan 25 2022

CAZ048-055-057-554-261400-
/O.CON.KSGX.WI.Y.0005.000000T0000Z-220126T1800Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Santa Ana Mountains and Foothills-
Orange County Inland Areas-
Including the cities of Riverside, San Bernardino, Fontana, 
Rancho Cucamonga, Corona, Crestline, Running Springs, Orange, 
and Mission Viejo
947 PM PST Tue Jan 25 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY...

* WHAT...Northeast winds 15 to 25 mph with gusts to 45 to 50 mph 
  expected.

* WHERE...San Bernardino and Riverside County Valleys-The Inland 
  Empire, Santa Ana Mountains and Foothills, San Bernardino 
  County Mountains and Orange County Inland Areas.

* WHEN...Through 10 AM PST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego
737 
WWUS76 KSGX 260855
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service SAN DIEGO CA
1255 AM PST Wed Jan 26 2022

CAZ048-055-057-554-261000-
/O.CAN.KSGX.WI.Y.0005.000000T0000Z-220126T1800Z/
San Bernardino and Riverside County Valleys-The Inland Empire-
San Bernardino County Mountains-Santa Ana Mountains and Foothills-
Orange County Inland Areas-
1255 AM PST Wed Jan 26 2022

...WIND ADVISORY IS CANCELLED...

Northeast winds will mostly gust to 35 mph or less into this
morning with isolated gusts to 40 mph.

$$

For more information from the National Weather Service visit
http://weather.gov/sandiego

17

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jan 24, 9:39 AM PST, 4 hours earlier.

Area forecast discussion, Jan 24, 9:39 AM PST, 4 hours before
Area Forecast Discussion
National Weather Service San Diego CA
939 AM PST Mon Jan 24 2022

.SYNOPSIS...
Weak offshore flow will continue today, with mostly clear skies. A
coastal eddy is forecast to develop over the waters later today,
bringing increased onshore flow at the coast and the potential for
low clouds and fog to return tonight. A surface high will develop
over the Great Basin on Tuesday, ushering in another round of
Santa Ana winds Tuesday and Wednesday. These winds aren't looking
as strong as the weekend Santa Ana event. High pressure will build
over the West on Thursday and Friday, resulting in a warming trend
for most areas.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

At 9 AM, visible satellite showed clear skies across Southern
California. Surface pressure gradients remain offshore this
morning, but are much weaker than this time yesterday. Winds have
diminished on the coastal mountain slopes, with gusts mostly less
than 20 mph. Onshore flow will increase today as a coastal eddy
is expected to spin up later today. This will bring a few degrees
of cooling to coastal areas, while highs in inland areas will be
similar to yesterday. With the coastal eddy spinning up today,
patchy low clouds and fog could make an appearance tonight over
the coastal waters and along the coast.

An upper low will drop south over the Great Basin tonight, then
continue pushing south into Arizona on Tuesday. Behind this
system, a surface high will develop, ushering in another round of
Santa Ana winds to SoCal. Winds will begin to increase in the
northern mountains and Inland Empire Tuesday afternoon, then
spread south into the San Diego County mountains Tuesday night.
Winds will peak in strength early Wednesday morning, then diminish
Wednesday afternoon and evening. Winds will be strongest over the
coastal mountain slopes, in the foothills, and through the
passes, with peak gusts 50 to 60 mph. A Wind Advisory will be
considered for the afternoon forecast package update.

High pressure will build into the West on Thursday, which will
bring a few degrees of warming for most areas Thursday and Friday.
Widespread 70s are forecast for the coast, valleys, and lower
deserts Thursday and Friday. The high pressure will begin to
weaken on Saturday as a weak low pressure system approaches from
the west. This low pressure system is not expected to have much
impact beyond increased onshore flow and a few degrees of cooling
for the coast and valleys.

No precipitation is expected through at least the weekend. Long
range models and the latest GFS/ECMWF ensembles are hinting at a
wetter pattern developing for the West around the first week of
February. As per usual with longer range models and ensembles,
there is quite a bit of spread in the possible scenarios that
could unfold. We will continue to keep an eye on trends to see how
this potential wet pattern develops in the coming days.

&&

.AVIATION...
241650Z...Mostly clear with unrestricted vis through this afternoon.
Low clouds will develop after 00z Tue and push up to 10 SM inland.
Bases 600-1000 FT MSL. Reduced vis of 1-3 SM possible. Scatter out
17-19z Tue.

&&

.MARINE...
No hazardous marine conditions are expected through Friday.

&&

.BEACHES...
A long-period west swell will produce elevated surf and strong rip
currents starting late today and continuing into Wednesday. Surf of
4-6 feet is expected, with some sets to 7 feet possible in San Diego
County Tuesday and Wednesday. A Beach Hazards Statement is in effect
from this evening through Wednesday evening.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement from 8 PM PST this evening through
     Wednesday evening for Orange County Coastal Areas-San Diego
     County Coastal Areas.

PZ...NONE.
&&

PUBLIC...Connolly
AVIATION/MARINE/BEACHES...Schenk

In the hours before

Local storm report, Jan 24, 9:39 AM PST, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
939 AM PST MON JAN 24 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     NON-TSTM WND DMG 4 W RANCHO CUCAMONGA    34.11N 117.64W
01/21/2022                   SAN BERNARDINO     CA   BROADCAST MEDIA

            1100 NORTH CAMPUS AVENUE A HOME BEING USED
            AS 2 APARTMENTS WAS DESTROYED BY A LARGE
            TREE THAT FELL AT 915 TO 930 PM CABLES
            AIRPORT HAD A WIND GUST 58 MPH AT 1055 PM
            AND 59 MPH AT 230 AM. SCE WATER UTILITY SITE
            GUSTED TO 63 MPH AT 950 PM. SCE NORTH CAMPUS
            SITE PEAKED AT 69 MPH AT 1040 PM AND THEN 70
            MPH AT 140 AM. NO INJURIES REPORTED. PHOTOS
            INCLUDED FROM MEDIA OC REGISTER. SANTA ANA
            NORTH TO NORTHEAST WINDS.

&&

AOT
Local storm report, Jan 24, 9:44 AM PST, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
944 AM PST MON JAN 24 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     NON-TSTM WND DMG 4 NW ONTARIO            34.10N 117.65W
01/21/2022                   SAN BERNARDINO     CA   BROADCAST MEDIA

            PAIR OF LARGE PINE TREES UPROOTED AND FELL
            ON DRIVEWAY CRUSHING A VEHICLE AT EUCLID AND
            G STREET. PHOTOS BY INLAND VALLEY DALY
            BULLETIN. WIND GUSTS 58 MPH AT 1055 PM AND
            59 MPH AT 230 AM AT CABLE AIRPORT IN UPLAND.
            DAMAGE TO BRICK WALL AND SIDEWAY. ESTIMATED
            TIME.

&&

AOT
Local storm report, Jan 24, 9:50 AM PST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
950 AM PST MON JAN 24 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     NON-TSTM WND DMG 4 NW ONTARIO            34.10N 117.65W
01/22/2022                   SAN BERNARDINO     CA   BROADCAST MEDIA

            4 CRUSHED VEHICLES BY TREE THAT FELL ON
            STONERIDGE APARTMENTS. WIND GUSTS 59 PM AT
            230 AM AND 58 MPH AT 1055 PM RECORDED AT
            CABLE AIRPORT IN UPLAND. NO INJURIES
            REPORTED. PHOTOS ON OC REGISTER. ESTIMATED
            TIME DURING NIGHT HOURS.

&&

AOT
Local storm report, Jan 24, 10:05 AM PST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1005 AM PST MON JAN 24 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     NON-TSTM WND DMG 4 W RANCHO CUCAMONGA    34.11N 117.63W
01/22/2022                   SAN BERNARDINO     CA   BROADCAST MEDIA

            SEMI TRAILER WAS CUT BY LARGE TREE FRIDAY
            NIGHT AT FOOTHILL AND GROVE AVE. WINDS WERE
            GUSTING TO 59 PM AT CABLE AIRPORT IN UPLAND.
            PHOTOS AND VIDEO BY CBSLA. NO INJURY
            REPORTED BUT TRAILER JUST BEHIND CAB WAS
            CRUSHED. PEAK WIND GUSTS 78 MPH AT DEER
            CANYON, 70 MPH AT NORTH CAMPUS, 70 MPH AT
            WEST POINT, AND 63 MPH AT WATER UTILITY SCE
            SITES BETWEEN 10 PM AND 4 AM. ESTIMATED TIME
            OF DAMAGE.

&&

AOT

Nearby

Wind Advisories in California, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.